advertisement
Question
Posted by: angela | 2010/05/14

Panic Attack?

My 24 year old son, currently 4th year medicine is very stressed regarding overload of work, big test in 2 weeks time. He has done fairly well up to now, puts a lot of pressure on himself though. Last night felt he could not breathe, was shaking and felt he was going to die - is this a panic attack? I have bought him Herbex Nerve Tonic in the past when he has been stressed and it helps a bit - any other suggestions and should he see a psychologist or psychiatrist do you think?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Its usually the guys who do well who put the most pressure on themselves, and the course is unnaturally overwhelming, more than it needs to be. Sounds very much as though he had a panic attack ( and one day, maybe this will help him if there's an exam question on that !) No harm in seeing a shrink - CBT style counselling could help a lot if available through student health ( and it's a great technique for him to leaern to use whatever speciality he later chooses as a career ). A proper assessment by a shrink might suggest some other medications, though the valium family so often used can interfere with learning and recall, even if sedative.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/05/14

Its usually the guys who do well who put the most pressure on themselves, and the course is unnaturally overwhelming, more than it needs to be. Sounds very much as though he had a panic attack ( and one day, maybe this will help him if there's an exam question on that !) No harm in seeing a shrink - CBT style counselling could help a lot if available through student health ( and it's a great technique for him to leaern to use whatever speciality he later chooses as a career ). A proper assessment by a shrink might suggest some other medications, though the valium family so often used can interfere with learning and recall, even if sedative.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement